Corrigendum: Trans. Amer. Math. Soc. 333 (1992), 939-940.
Abstract:The structure of $\omega$-limit sets for nonturbulent functions is studied, and various characterizations for turbulent and chaotic functions are obtained. In particular, it is proved that a continuous function mapping a compact interval into itself is turbulent if and only if there exists an $\omega$-limit set which is a unilaterally convergent sequence
- S. J. Agronsky, A. M. Bruckner, J. G. Ceder, and T. L. Pearson, The structure of $\omega$-limit sets for continuous functions, Real Anal. Exchange 15 (1989/90), no. 2, 483–510. MR 1059418, DOI 10.2307/44152033
- L. S. Block and W. A. Coppel, Stratification of continuous maps of an interval, Trans. Amer. Math. Soc. 297 (1986), no. 2, 587–604. MR 854086, DOI 10.1090/S0002-9947-1986-0854086-8 W. A. Coppel, Continuous maps of an interval, Xeroxed notes, 1984. [It has been reported that an extended version of the notes, by L. S. Block and W. A. Coppel, is being prepared for publication.]
- Robert L. Devaney, An introduction to chaotic dynamical systems, The Benjamin/Cummings Publishing Co., Inc., Menlo Park, CA, 1986. MR 811850
- K. S. Sibirsky, Introduction to topological dynamics, Noordhoff International Publishing, Leiden, 1975. Translated from the Russian by Leo F. Boron. MR 0357987
- A. N. Šarkovskiĭ, The behavior of the transformation in the neighborhood of an attracting set, Ukrain. Mat. Ž. 18 (1966), no. 2, 60–83 (Russian). MR 0212784 —, The partially ordered system of attracting sets, Soviet Math. Dokl. 7 (1966), 1384-1386.
- © Copyright 1991 American Mathematical Society
- Journal: Trans. Amer. Math. Soc. 326 (1991), 261-280
- MSC: Primary 58F21; Secondary 58F08, 58F13
- DOI: https://doi.org/10.1090/S0002-9947-1991-1010884-3
- MathSciNet review: 1010884